MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404301
Medical Device Problem Codes Inflation Problem (1310); Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was implanted with an inflatable penile prosthesis device.The patient had hematoma post procedure, but the patient was recovered one month after the implant surgery.There was no device performance allegation.There were no further patient complications.
 
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6.Evaluation method codes updated.There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
 
Event or Problem Description
It was reported that the patient was implanted with an inflatable penile prosthesis device.The patient had hematoma post procedure, but the patient was recovered one month after the implant surgery.The patient noted two months post procedure that the implantation length did not meet his expectations.The patient further reported that the device could not be inflated normally.After repeated debugging by the physician and the magnetic resonance imaging, the physician preliminarily determined that the pump was faulty.No surgical intervention has been performed as of yet for the pump issue.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17575364
Report Number2124215-2023-44568
Device Sequence Number8268144
Product Code FHW
UDI-Device Identifier00878953005720
UDI-Public00878953005720
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72404301
Device Catalogue Number72404301
Device Lot Number1100107119
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer08/21/2023
09/18/2023
03/22/2024
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date09/18/2023
09/19/2023
04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIRUPN: 720182-01 LOT: 1100127600; RESERVOIRUPN: 720182-01LOT: 1100127600; RESERVOIRUPN: 720182-01LOT: 1100127600; RESERVOIRUPN: 720182-01LOT: 1100127600
Outcome Attributed to Adverse Event Other;
Patient Age26 YR
Patient SexMale